Chinese Annals of Mathematics, Series B

, Volume 40, Issue 2, pp 199–212 | Cite as

Strong Embeddability for Groups Acting on Metric Spaces

  • Jun XiaEmail author
  • Xianjin Wang


The strong embeddability is a notion of metric geometry, which is an intermediate property lying between coarse embeddability and property A. In this paper, the permanence properties of strong embeddability for groups acting on metric spaces are studied. The authors show that a finitely generated group acting on a finitely asymptotic dimension metric space by isometries whose K-stabilizers are strongly embeddable is strongly embeddable. Moreover, they prove that the fundamental group of a graph of groups with strongly embeddable vertex groups is also strongly embeddable.


Strong embeddability Groups action Graph of groups Relative hyperbolic groups 

2010 MR Subject Classification

20H15 20E06 20F65 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.



The authors are indebted to referees for their useful comments.


  1. [1]
    Arzhantseva, G. and Tessera, R., Relative expanders, Geom. Funct. Anal., 25, 2015, 317–341.MathSciNetCrossRefzbMATHGoogle Scholar
  2. [2]
    Bell, G., Property A for groups acting on metric spaces, Topol. Appl., 130, 2003, 239–251.MathSciNetCrossRefzbMATHGoogle Scholar
  3. [3]
    Bell, G. and Dranishnikov, A., On asymptotic dimension of groups, Algebr. Geom. Topol., 1, 2001, 57–71.MathSciNetCrossRefzbMATHGoogle Scholar
  4. [4]
    Bell, G. and Dranishnikov, A., On asymptotic dimension of groups acting on trees, Geom. Dedicata., 103, 2004, 89–101.MathSciNetCrossRefzbMATHGoogle Scholar
  5. [5]
    Bell, G. and Dranishnikov, A., Asymptotic dimension, Topol. Appl., 55, 2008, 1265–1296.MathSciNetCrossRefzbMATHGoogle Scholar
  6. [6]
    Chen, X. and Wang, X., Operator norm localization property of relative hyperbolic group and graph of groups, J. Funct. Anal., 255, 2008, 642–656.MathSciNetCrossRefzbMATHGoogle Scholar
  7. [7]
    Dadarlat, M. and Guentner, E., Uniform embeddability of relatively hyperbolic groups, J. Reine Angew. Math., 612, 2007, 1–15.MathSciNetCrossRefzbMATHGoogle Scholar
  8. [8]
    Ferry, S., Ranicki, A. and Rosenberg, J., Novikov Conjectures, Index Theorems and Rigidity, 226-227. London Mathematical Society Lecture Notes, Cambridge University Press, Cambridge, 1995.CrossRefzbMATHGoogle Scholar
  9. [9]
    Gromov, M., Asymptotic invariants of infinite groups, Geometric Group Theory, Niblo, A. and Roller, M. (eds.), London Mathematical Society Lecture Notes, 182, Cambridge University Press, Cambridge, 1993, 1–295.Google Scholar
  10. [10]
    Higson, N. and Roe, J., Amenable group actions and the Novikov Conjecture, J. Reine Angew. Math., 519, 2000, 143–153.MathSciNetzbMATHGoogle Scholar
  11. [11]
    Ji, R., Ogle, C. and Ramsey, B. W., Relative property A and relative amenability for countable groups, Adv. Math., 231, 2012, 2734–2754.MathSciNetCrossRefzbMATHGoogle Scholar
  12. [12]
    Ji, R., Ogle, C. and Ramsey, B. W., Strong embeddablility and extensions of groups, arXiv: 1307.1935.Google Scholar
  13. [13]
    Osin, D., Asymptotic dimension of relatively hyperbolic groups, Int. Math. Res. Notices., 35, 2005, 2143–2161.MathSciNetCrossRefzbMATHGoogle Scholar
  14. [14]
    Sako, H., Property A and the operator norm localization property for discrete metric spaces, J. Reine Angew. Math., 690, 2014, 207–216.MathSciNetzbMATHGoogle Scholar
  15. [15]
    Serre, J.-P., Trees, Springer-Verlag, Berlin Heidelberg, New York, 1980.CrossRefzbMATHGoogle Scholar
  16. [16]
    Tu, J.-L., Remarks on Yu’s property A for disrete metric spaces and groups, Bull. Soc. Math. France, 129(1), 2001, 115–139.MathSciNetCrossRefzbMATHGoogle Scholar
  17. [17]
    Willett, R., Some notes on property A, Limits of Graphs Group Theory and Computer Science, EPFL Press, Lausanne, 2009, 191–281.zbMATHGoogle Scholar
  18. [18]
    Xia, J. and Wang, X., On strong embeddability and finite decomposition complexity, Acta Math. Sinica (English Series), 33(3), 2017, 403–418.MathSciNetCrossRefzbMATHGoogle Scholar
  19. [19]
    Yu, G., The coarse Baum-Connes conjecture for spaces which admit a uniform embedding into Hilbert space, Invent. Math., 139(1), 2000, 201–240.MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Fudan University and Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.College of Mathematics and StatisticsChongqing UniversityChongqingChina

Personalised recommendations